High Wind, Carroll
- When
- December 14, 4:00 PM EST to 7:30 PM EST
- Where
- Carroll forecast zone
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
High winds associated with a deep area of low pressure passing over the region downed numerous trees and power lines across east central Ohio.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
High winds associated with a deep area of low pressure passing over the region downed numerous trees and power lines across east central Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 14, 3:48 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EST FRI DEC 14 2001 UPDTE TO CUT POPS FOR EARLY TNGT SCPT I80 CNTYS. REST SAME. PIT 36 43 30 50 / 60 20 0 20 HLG 36 43 30 50 / 60 20 0 20 MGW 38 45 32 52 / 60 20 0 20 ZZV 38 45 33 52 / 60 20 0 30 PHD 36 44 33 52 / 60 20 0 30 FKL 33 40 26 45 / 60 20 0 20 DUJ 32 39 25 43 / 60 20 0 20 LBE 36 44 31 51 / 60 20 0 20 BTP 34 41 29 48 / 60 20 0 20 IDI 36 42 30 50 / 60 20 0 20 ODM 35 41 28 49 / 60 20 0 20 .PBZ... MD...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001. WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001. OH...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009... PAZ015>016...PAZ023...PAZ030...PAZ032. WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ023... WVZ041. WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031- WVZ001>004-012-021-022-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EST FRI DEC 14 2001 ...GUSTY WINDS TO 45 MPH THROUGH EARLY TONIGHT... WINDS CAN GUST AS HIGH AS 45 MPH THROUGH EARLY TONIGHT ACROSS THE REGION AS A COLD FRONT MOVES THROUGH. THUNDERSTORMS CAN ALSO OCCUR. WINDS WILL DIMINISH LATER TONIGHT.
The national radar mosaic for the moment the first event began.
6 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, December 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273805, 5273809, 5273808, 5273804, 5273806, 5273807.